erin is right..b/c of the meds we have to take to help with the pain it affects the major organs like the liver and kidneys. tylenol is harmful if taken over long term for both, i have been on 650 mg ( vicodin) daily of tylenol for over 3 yrs now. i had my panels drawn in april and all looked ok so far, i often wonder how long can i realistically stay on this stuff b/4 it eats out my insides, i have a neighbor who had AS his whole life ( from 18) and is now in his 70's and after being on all the meds he is now on dialysis 3x's aweek has a bad ticker and spine has been fused all the way for years, he says after the spine fuses some of the pain lets up....he said it is from the nasiad use over the course of his life. but the disease also can affect your eyes, heart, kidneys, and bones AND GI tract which i am having a VERY hard time with this over the last 1.5 yrs now. i am constantly battleing c-dif from being on AX which usually doesnt bother other peeps but i have to take daily acidpholis pearls to help my intestines, plus now i am due for my 4th course of flagly and then difulcan.
AS is a very hard illness to live with b/c it makes you tired from all the inflamation, mine is in my spine and bones. plus now my spine is kyphosis so i look hunched over also which many peeps look at me like iwas the hunch back of notre dame ( not my face though) actually it is not that bad but it is hunched over.
I have also noticed that many of the meds that i have tried to take last year have aged out on me this year or is ineffective, ie, provigil for wakefulness, vicoden, low levels but doc will not go up on it, lyrica prozac, cymbalta, etc.
soon i will be left with not many meds i can take which scares me....
9-02 crash w/ C-5-6-7 anterior/posterior fusion in neck w/11 screws and 4 metal plates. multilevel HNP at T & L section. FMS, PA in dec 05. on SSDI after 2.5 yr wait. sezuires, CTS, IBS ( C & D). norco, xanax, predisone shots. i dont know what else is wrong with me and neither does anyone else!!!